Ask an expert
Question

29 Feb 2004

Cipramil+side affects+Libido+vasectomy
i have been on cipramil for 7 yrs and recently changed to the cheaper generic Cilift. i have read the correspondance about the loss in libido, i cannot seem to ejaculate except after ages. the thing which finally works is imagining that i am making my wife pregnant. why is that the key?.and now we are considering a vasectomy. now what happens to my fantasy?
surely there must be an alternative to this CiLift which reduces this side affect and if so what. otherwise the CiLift is a God send, because the menatl alternative is alife of pure hell.
Answer 468 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Dear problem man,
As for fantasy --- watever works for you and your wife is fine --- it's a curiously personal thing, what turns us on, and logic has nothinhg to do with it. A vasectomy shouldn't affect orgasm, nor should it impair the fantasy, as the beauty of fantasy is that it isn't constrained by reality.
As I've written before, all of the antidepressants can interfere with libido, and one of the effects can be to delay ejaculation and orgasm ( which, after the vasectomy, would be the still important component of the process). All of them produce tis effect in some people, none of them produce it in all people.
So best maybe to discuss this with your prescribing doctor, asyou may be able to switch to a different member of the antidepressant family, such as generic fluoxetine ( like Prozac ), which could prove as effective in controlling the depression, but without this annoying side-effect.
Unfortunately, the exact side-effects any individual will experience with any specific drug, is not really predictable, so some trial-and-error may be needed.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.